Advertisement

On a conjecture of Graham and Häggkvist for random trees

  • Michael Drmota
  • Anna Lladó
Conference paper
Part of the CRM Series book series (PSNS, volume 16)

Abstract

A conjecture of Graham and Häggkvist says that every tree with m edges decomposes the complete bipartite graph K m,m . By establishing some properties of random trees with the use of singularity analysis of generating functions, we prove that asymptotically almost surely a tree with m edges decomposes the complete bipartite graph K 2m,2m .

Keywords

Discrete Math Cayley Graph Base Tree Random Tree Complete Bipartite Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Drmota, “Random Trees”, Springer-Verlag, 2009.Google Scholar
  2. [2]
    M. Drmota and B. Gittenberger, The distribution of nodes of given degree in random trees, Journal of Graph Theory 31 (1999), 227–253.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    M. Drmota and B. Gittenberger, The shape of unlabeled rooted random trees, European J. Combin. 31 (2010), 2028–2063CrossRefMATHMathSciNetGoogle Scholar
  4. [4]
    P. Flajolet and A. Odlyzko, Singularity analysis of generating functions, SIAM J. Discrete Math. 3 (1990), no. 2, 216–240.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    J. A. Gallian, A Dynamic Survey of Graph Labeling, The Electronic Journal of Combinatorics 5 (2007), # DS6.MathSciNetGoogle Scholar
  6. [6]
    R. L. Häggkvist, Decompositions of complete bipartite graphs, In: “Surveys in Combinatorics”, Johannes Siemons (ed.), Cambridge University Press (1989), 115–146.Google Scholar
  7. [7]
    A. E. Kézdy, ρ-valuations for some stunted trees, Discrete Math. 306(21) (2006), 2786–2789.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    A. E. Kézdy and H. S. Snevily, “Distinct Sums Modulo n and Tree Embeddings”, Combinatorics, Probability and Computing, 1, Issue 1, (2002).Google Scholar
  9. [9]
    A. Lladó and S. C. López, Edge-decompositions of K n,n into isomorphic copies of a given tree, J. Graph Theory 48 (2005), no. 1, 1–18.CrossRefMATHMathSciNetGoogle Scholar
  10. [10]
    A. Lladó, S.C. López and J. Moragas, Every tree is a large subtree of a tree that decomposes K n or Kn,n, Discrete Math. 310 (2010), 838–842CrossRefMATHMathSciNetGoogle Scholar
  11. [11]
    R. Otter, The number of trees, Ann. of Math. (2) 49 (1948), 583–599.CrossRefMATHMathSciNetGoogle Scholar
  12. [12]
    G. Ringel, “Problem 25, Theory of Graphs and its Applications”, Nakl. CSAV, Praha, 1964, 162.Google Scholar
  13. [13]
    R. W. Robinson and A. J. Schwenk, The distribution of degrees in a large random tree, Discrete Math. 12(4) (1975), 359–372.CrossRefMATHMathSciNetGoogle Scholar
  14. [14]
    H. Snevily, New families of graphs that have α—labelings, Discrete Math. 170 (1997), 185–194.CrossRefMATHMathSciNetGoogle Scholar
  15. [15]
    R. Yuster, Packing and decomposition of graphs with trees, J. Combin. Theory Ser. B 78 (2000), 123–140.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Scuola Normale Superiore Pisa 2013

Authors and Affiliations

  • Michael Drmota
    • 1
  • Anna Lladó
    • 2
  1. 1.Institute of Discrete Mathematics and GeometryVienna University of TechnologyViennaAustria
  2. 2.Dept. Matemàtica Aplicada 4Universitat Politècnica de Catalunya-BarcelonaTechBarcelonaSpain

Personalised recommendations